MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a smartablate and an irrigation issue occurring during use on the patient.It was initially reported by the customer that during the operation, there was an intermittent or low irrigation on the device but not complete occlusion.A second device was used to complete the operation.There was no adverse event reported on the patient.The customer's reported intermittent or low irrigation issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 2-jul-2025, additional information was received indicating the suspected device of the reported flow/irrigation issue was the tubing.The issue was not noticed before use on the patient, it was noticed during use.The pump showed a bubble error.There was no issues with flow rate change at the start of ablation and there was no physical damage to the device.The correct catheter settings were selected on the generator.Based on the new information which reported the irrigation issue occurred during use on the patient, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On 8-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a smartablate and an irrigation issue occurring during use on the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and no issues were observed.Tubing was irrigating correctly, no occlusion or issues were observed.A device history record evaluation was performed for the finished device lot number and no internal action was found during the review.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use contain the following information: inspect the sterile packaging and tubing set prior to use.Do not use if opened or damaged.Do not reuse, reprocess or resterilize.Reuse, reprocessing, or resterilization may compromise the structural integrity of the device and/or lead to device failure.Verify that the tubing set is free of leaks or defects.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22564082
Report Number2029046-2025-02401
Device Sequence Number11738473
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)251231(10)AC9559236
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberSAT001
Device Lot NumberAC9559236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/08/2025
08/21/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/10/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_GENERATOR.; UNK_PUMP.
Patient SexUnknown